Alert archive / California / Wind Advisories in 2015
Wind Advisory 30, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Dec 22, 2015, 9:30 PM PST for San Bernardino County, California. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2015, 9:30 PM PST (05:30 UTC)
- Expired
- Dec 23, 2015, 9:59 AM PST
- In force
- 12 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 05:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 5.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1644 m above ground
- 0-6 km bulk shear
- 97 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 380 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
433 WWUS75 KVEF 230530 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 930 PM PST TUE DEC 22 2015 CAZ523-231330- /O.NEW.KVEF.WI.Y.0030.151223T0530Z-151223T1800Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN 930 PM PST TUE DEC 22 2015 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST WEDNESDAY. * TIMING...WINDS WILL REMAIN GUSTY OVERNIGHT AND GRADUALLY DECREASE LATE WEDNESDAY MORNING. * WINDS...SOUTHWEST TO WEST AT 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ON INTERSTATES 15 AND 40 IN AND AROUND BARSTOW AS WELL AS ON HIGHWAY 58 BETWEEN BARSTOW AND KRAMER JUNCTION AND ON HIGHWAY 395. LOOSE OBJECTS OUTSIDE INCLUDING CHRISTMAS DECORATIONS MAY BE BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ STACHELSKI
2 follow-up statements
262 WWUS75 KVEF 231116 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 316 AM PST WED DEC 23 2015 CAZ523-231800- /O.NEW.KVEF.HW.A.0005.151224T2100Z-151225T1400Z/ /O.CON.KVEF.WI.Y.0030.000000T0000Z-151223T1800Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN 316 AM PST WED DEC 23 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT FOR NORTHWEST SAN BERNARDINO COUNTY. A WIND ADVISORY ALSO REMAINS IN EFFECT THROUGH 10 AM THIS MORNING. * TIMING...WINDS WILL REMAIN GUSTY OVERNIGHT AND GRADUALLY DECREASE LATE WEDNESDAY MORNING. WINDS WILL INCREASE AGAIN DURING THE LATE AFTERNOON HOURS ON CHRISTMAS EVE...BE STRONGEST ON CHRISTMAS MORNING MAINLY EARLY...THEN DECREASE. * WINDS...SOUTHWEST TO WEST AT 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH THIS MORNING. SOUTHWEST TO WEST AT 30 TO 40 MPH WITH GUSTS OF 45 TO 65 MPH ON CHRISTMAS EVE AND CHRISTMAS MORNING. * IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ON INTERSTATES 15 AND 40 IN AND AROUND BARSTOW AS WELL AS ON HIGHWAY 58 BETWEEN BARSTOW AND KRAMER JUNCTION AND ON HIGHWAY 395. LOOSE OBJECTS OUTSIDE INCLUDING CHRISTMAS DECORATIONS MAY BE BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ519-520-231800- /O.NEW.KVEF.HW.A.0005.151224T2100Z-151225T1400Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 316 AM PST WED DEC 23 2015 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH FOR THE EASTERN SLOPES OF THE SOUTHERN SIERRA AND THE OWENS VALLEY...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. * TIMING...WINDS WILL START TO INCREASE IN THE LATE AFTERNOON AND EARLY EVENING HOURS ON CHRISTMAS EVE...BE STRONGEST IN THE LATE EVENING HOURS ON CHRISTMAS EVE INTO EARLY CHRISTMAS DAY...THEN DECREASE. * WINDS...WEST WINDS OF 30 TO 50 MPH WITH GUSTS OF 50 TO 70 MPH. * IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ON HIGHWAY 395 BETWEEN BISHOP AND PEARSONVILLE. LOOSE OBJECTS OUTSIDE INCLUDING CHRISTMAS DECORATIONS MAY BE BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ STACHELSKI
555 WWUS75 KVEF 231759 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 959 AM PST WED DEC 23 2015 CAZ523-240100- /O.CAN.KVEF.WI.Y.0030.000000T0000Z-151223T1800Z/ /O.CON.KVEF.HW.A.0005.151224T2100Z-151225T1400Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN 959 AM PST WED DEC 23 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY. * TIMING...GUSTY WINDS HAVE DECREASED THIS MORNING AND ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS FOR THE REMAINDER OF TODAY. WINDS WILL INCREASE AGAIN DURING THE LATE AFTERNOON HOURS ON CHRISTMAS EVE...BE STRONGEST ON CHRISTMAS MORNING MAINLY EARLY...THEN DECREASE. * WINDS...SOUTHWEST TO WEST AT 30 TO 40 MPH WITH GUSTS OF 45 TO 65 MPH ON CHRISTMAS EVE AND CHRISTMAS MORNING. * IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ON INTERSTATES 15 AND 40 IN AND AROUND BARSTOW AS WELL AS ON HIGHWAY 58 BETWEEN BARSTOW AND KRAMER JUNCTION AND ON HIGHWAY 395. LOOSE OBJECTS OUTSIDE INCLUDING CHRISTMAS DECORATIONS MAY BE BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ519-520-240100- /O.CON.KVEF.HW.A.0005.151224T2100Z-151225T1400Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 959 AM PST WED DEC 23 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... * TIMING...WINDS WILL START TO INCREASE IN THE LATE AFTERNOON AND EARLY EVENING HOURS ON CHRISTMAS EVE...BE STRONGEST IN THE LATE EVENING HOURS ON CHRISTMAS EVE INTO EARLY CHRISTMAS DAY... THEN DECREASE. * WINDS...WEST WINDS OF 30 TO 50 MPH WITH GUSTS OF 50 TO 70 MPH. * IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT ON HIGHWAY 395 BETWEEN BISHOP AND PEARSONVILLE. LOOSE OBJECTS OUTSIDE INCLUDING CHRISTMAS DECORATIONS MAY BE BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Dec 22, 2:20 PM PST, 7 hours 10 minutes earlier.
Area forecast discussion, Dec 22, 2:20 PM PST, 7 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 220 PM PST TUE DEC 22 2015 .SYNOPSIS...A MOIST NORTHWEST FLOW WILL BRING OCCASIONAL CLOUDS AND GUSTY WINDS TO THE REGION THROUGH WEDNESDAY. ANOTHER SYSTEM WILL APPROACH THE AREA ON CHRISTMAS EVE DAY THEN PASS THROUGH AT NIGHT WITH ANOTHER ROUND OF GUSTY WINDS AND SHOWERS POSSIBLE. CHILLY BUT DRY WEATHER IS EXPECTED FROM CHRISTMAS DAY THROUGH THE WEEKEND. && .SHORT TERM...THROUGH WEDNESDAY NIGHT. NORTHWEST FLOW WILL CONTINUE OVER THE REGION THROUGH WEDNESDAY WITH OCCASIONAL CLOUDS AND A FEW SHOWERS POSSIBLE OVER THE FAR NORTHERN AND EASTERN PORTIONS OF THE FORECAST AREA. CLOUDS HAVE GENERALLY BEEN DIMINISHING OVER THE WESTERN HALF OF THE AREA WITH BATCHES OF LOW CLOUDS HANGING ACROSS NORTHERN LINCOLN AND MOHAVE COUNTIES. LOCAL RADAR IMAGERY AND OBSERVATION DATA WAS NOT SHOWING ANY MEASURABLE PRECIPITATION...BUT THERE COULD STILL BE SOME LIGHT SHOWERS OVER THOSE FAR EASTERN AREAS...AT LEAST INTO THIS EVENING. WINDS HAVE BEEN RATHER STRONG OVER THE WESTERN PORTIONS OF SAN BERNARDINO COUNTY WITH DAGGETT AIRPORT ASOS RECORDED A PEAK WIND GUST OF 64 MPH EARLIER TODAY. MOST OTHER LOCATIONS HAVE SEEN GUSTS IN THE 50S AND AREAS AROUND TWENTYNINE PALMS HAVE SEEN GUSTS CLOSE TO 40 MPH. WINDS HAVE BEEN SLOWLY DIMINISHING OVER THE PAST COUPLE OF HOURS...BUT WILL KEEP THE CURRENT HIGH WIND/ADVISORY PRODUCTS IN PLACE THROUGH 6PM THIS EVENING. WINDS ARE EXPECTED TO BE LIGHTER WEDNESDAY ALONG WITH SOME LIGHT ISOLATED SHOWERS MAINLY OVER THE HIGHER ELEVATIONS. TEMPERATURES WILL REMAIN CLOSE TO NORMAL. .LONG TERM...THURSDAY THROUGH MONDAY. NEXT STORM SYSTEM TO AFFECT THE REGION WILL MOVE IN THURSDAY IN THE FORM OF YET ANOTHER FAST MOVING STORM SYSTEM FROM THE NORTHWEST. MUCH LIKE THE LAST SEVERAL STORMS...THIS SYSTEM ONLY CLIPS US AND MOVES FROM WEST TO EAST FAIRLY RAPIDLY LIMITING ANY POTENTIAL IMPACTS. NONETHELESS...WIND AND SOME WINTER WEATHER IMPACTS CAN STILL BE EXPECTED ESPECIALLY GIVEN THE SENSITIVE NATURE OF THE HOLIDAY TRAVEL PERIOD. WINDS WILL BEGIN PICKING UP ALONG A BELT STRETCHING FROM THE WESTERN MOJAVE DESERT EAST INTO NORTHWEST ARIZONA ON THURSDAY AND ITS LIKELY SOME WIND PRODUCTS WILL BE NEEDED DOWN THE LINE TO ACCOUNT FOR THIS. AS THE TROUGH QUICKLY PROGRESSES FROM NORTHERN CALIFORNIA ACROSS THE GREAT BASIN IT WILL DRAG A FAIRLY STRONG COLD FRONT SOUTHWARD WITH IT. WHILE RAIN AND SNOWFALL WILL BE FAIRLY LIGHT WITH THIS QUICK MOVING FRONT...PARTS OF LINCOLN COUNTY AND NORTHERN MOHAVE COUNTY STAND THE CHANCE TO PICK UP A QUICK FEW INCHES OF SNOW...AND THESE AREAS VERY WELL MAY WAKE UP TO A WHITE CHRISTMAS. WE WILL NEED TO CONSIDER THE NEED FOR A WINTER WEATHER ADVISORY AS THE EVENT DRAWS CLOSER DUE TO THE SENSITIVE NATURE OF HOLIDAY TRAVEL ON CHRISTMAS EVE AND CHRISTMAS DAY. ELSEWHERE...ONLY LIGHT AMOUNTS OF RAIN OR SNOW ARE EXPECTED WITH VERY LITTLE OR NO SNOW ACCUMULATION. THINGS WILL QUICKLY DRY OUT ON CHRISTMAS DAY WITH STRONG NORTH WINDS BECOMING THE GREATER CONCERN. NORTH WINDS WILL CONTINUE TO STRENGTHEN INTO SATURDAY AS THE LOW CUTS OFF AND DIGS SOUTH INTO ARIZONA...INDUCING A STRONG NORTH FLOW INTO OUR REGION. WINDS MAY END UP BECOMING QUITE STRONG ESPECIALLY IN FAVORABLE LOCATIONS FOR NORTH WINDS...SUCH AS DOWN THE LOWER COLORADO RIVER NEAR NEEDLES AND LAUGHLIN. HIGH WIND PRODUCTS ARE A DEFINITE POSSIBILITY FRIDAY NIGHT-SATURDAY AND IT WOULD BE ADVISABLE AT THIS POINT TO RECONSIDER OUTDOOR RECREATION PLANNED SATURDAY ON THE AREA LAKES. OUTSIDE OF WIND AND WEATHER...TEMPERATURES WILL BE SHARPLY COOLER FRIDAY ONWARD AS THE COLD FRONT PUSHES EAST AND STRONG NORTH FLOW LINGERS OVER THE AREA. TEMPERATURES IN LAS VEGAS ARE LIKELY TO REMAIN BELOW 50 FOR A PERIOD OF SEVERAL DAYS WITH SUBFREEZING TEMPERATURES POSSIBLE AT NIGHT DEPENDING ON THE WINDS. THE ENTIRE REGION WILL BE AVERAGING 8 TO 12 DEGREES BELOW SEASONAL NORMALS FOR HIGH TEMPERATURES. THE HOLIDAY SEASON IS HERE...AND IT WILL SURE FEEL LIKE IT! && .AVIATION...FOR MCCARRAN...NORTHEAST WINDS AROUND 7-8KTS ARE EXPECTED TO CONTINUE THROUGH AT LEAST 03Z THIS EVENING...BUT THEN GRADUALLY TURN MORE TO THE SOUTHWEST DURING THE EVENING HOURS. SOME LOW LEVEL WIND SHEAR IS STILL POSSIBLE EARLY THIS EVENING DUE TO A CHANGE IN WIND DIRECTION AND SPEED WITH HEIGHT. WINDS ARE FORECAST TO BE NORTH TO NORTHEAST WEDNESDAY WITH SPEEDS BETWEEN 6-8KTS ALONG WITH FEW-SCT CLOUDS 8-10K FEET. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...STRONG WEST WINDS ACROSS WESTERN SAN BERNARDINO COUNTY WILL CONTINUE THROUGH 02Z BEFORE DIMINISHING DURING THE REST OF THE EVENING. WEST WINDS ARE STILL EXPECTED TO REMAIN AROUND 15-25KTS OVERNIGHT. WINDS DOWN THE COLORADO RIVER VALLEY HAVE BEEN SOUTHEAST THROUGH THE AFTERNOON AROUND 10-20KTS...BUT THOSE WINDS WILL ALSO DIMINISH THIS EVENING WITH SPEEDS AROUND 10KTS OVERNIGHT. ELSEWHERE WINDS ARE EXPECTED TO REMAIN UNDER 10KTS. ISOLD SHOWERS WILL REMAIN THROUGH 06Z ACROSS NORTHERN LINCOLN AND PORTIONS OF MOHAVE COUNTY WITH CIGS AS LOW AS 2500 FEET. SCT-BKN CLOUDS ELSEWHERE WITH CIGS 6- 8K FEET. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && SHORT TERM/AVIATION...GORELOW LONG TERM...OUTLER FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Dec 22, 8:48 PM PST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
848 PM PST TUE DEC 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM NON-TSTM WND DMG 3 NNW INDEPENDENCE 36.84N 118.22W
12/22/2015 INYO CA LAW ENFORCEMENT
HIGH WINDS KNOCKED A TREE ONTO TELEPHONE LINES ON FORT
ROAD.
0542 PM NON-TSTM WND GST OAK CREEK RAWS 36.84N 118.26W
12/22/2015 M75.00 MPH INYO CA MESONET
OAK CREEK RAWS MEASURED SUSTAINED WINDS OF 46 MPH AND A
GUST OF 71 MPH AT 442 PM AND A PEAK GUST OF 75 MPH AT 54
2PM.
&&
STACHELSKIThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 3:16 AM PST | High Wind Watch | VEF | Inyo, San Bernardino | 24 hr |
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.